Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 113, NWS Pittsburgh, PA

July 18, 2012Brooke County, Hancock County, West Virginia; Jefferson County, Ohio; Allegheny County, Beaver County, Washington County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 18, 2012, 1:54 PM EDT for Brooke County, Hancock County, West Virginia; Jefferson County, Ohio; Allegheny County, Beaver County, Washington County, Pennsylvania. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2012, 1:54 PM EDT (17:54 UTC)
Expired
Jul 18, 2012, 3:00 PM EDT
In force
66 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Jefferson County, OH, Allegheny County, PA, Beaver County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV

The radar

The Pittsburgh radar (KPBZ), 21 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 2:05 PM EDTTSTM WND DMGWeirton, WVSEVERAL TREES DOWN
Jul 18, 2:14 PM EDTTSTM WND DMGSteubenville, OHTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 1:16 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 5.9 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1936 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1936 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

703 
WUUS51 KPBZ 181754
SVRPBZ
OHC081-PAC003-007-125-WVC009-029-181900-
/O.NEW.KPBZ.SV.W.0113.120718T1754Z-120718T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
154 PM EDT WED JUL 18 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN EAST CENTRAL OHIO...
  WEST CENTRAL ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA...
  SOUTHERN BEAVER COUNTY IN WESTERN PENNSYLVANIA...
  NORTHWESTERN WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA...
  HANCOCK COUNTY IN NORTHERN WEST VIRGINIA...
  BROOKE COUNTY IN NORTHERN WEST VIRGINIA...

* UNTIL 300 PM EDT

* AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  RICHMOND...MOVING EAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  SMITHFIELD...         RICHMOND...           HAMMONDSVILLE...
  DILLONVALE...         JUG RUN...            WINTERSVILLE...
  STEUBENVILLE...       NEW CUMBERLAND...     WINDSOR HEIGHTS...
  TOMLINSON RUN STATE PARK...                 TORONTO...
  NEW MANCHESTER...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-376 BETWEEN MILE MARKERS 45 AND 60.
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 16 AND 19.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 38 AND 47.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

&&

LAT...LON 4061 8015 4017 8017 4019 8083 4057 8084
TIME...MOT...LOC 1754Z 279DEG 9KT 4046 8073

$$
2 follow-up statements
649 
WWUS51 KPBZ 181815
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
215 PM EDT WED JUL 18 2012

OHC081-PAC003-007-125-WVC009-029-181900-
/O.CON.KPBZ.SV.W.0113.000000T0000Z-120718T1900Z/
JEFFERSON OH-ALLEGHENY PA-BEAVER PA-WASHINGTON PA-HANCOCK WV-
BROOKE WV-
215 PM EDT WED JUL 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR JEFFERSON COUNTY IN EAST CENTRAL OHIO...AND WASHINGTON AND
ALLEGHENY COUNTIES IN SOUTHWEST PENNSYLVANIA...AND BEAVER COUNTY IN
WESTERN PENNSYLVANIA...AND BROOKE AND HANCOCK COUNTIES IN NORTHERN
WEST VIRGINIA...

AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR TORONTO...MOVING SOUTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  WINTERSVILLE...       SMITHFIELD...         RICHMOND...
  JUG RUN...            DILLONVALE...         STEUBENVILLE...
  WINDSOR HEIGHTS...    TORONTO...            BRILLIANT...
  WEIRTON...            MINGO JUNCTION...     WELLSBURG...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-376 BETWEEN MILE MARKERS 52 AND 59.
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 16 AND 19.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 38 AND 44.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4051 8017 4017 8017 4019 8083 4049 8079
TIME...MOT...LOC 1815Z 279DEG 9KT 4045 8066

$$
580 
WWUS51 KPBZ 181857
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
257 PM EDT WED JUL 18 2012

OHC081-PAC003-007-125-WVC009-029-181907-
/O.EXP.KPBZ.SV.W.0113.000000T0000Z-120718T1900Z/
JEFFERSON OH-ALLEGHENY PA-BEAVER PA-WASHINGTON PA-HANCOCK WV-
BROOKE WV-
257 PM EDT WED JUL 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY IN EAST
CENTRAL OHIO...AND WASHINGTON AND ALLEGHENY COUNTIES IN SOUTHWEST
PENNSYLVANIA...AND BEAVER COUNTY IN WESTERN PENNSYLVANIA...AND BROOKE
AND HANCOCK COUNTIES IN NORTHERN WEST VIRGINIA EXPIRES AT 300 PM
EDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO 
EXPIRE. HOWEVER...IT OR OTHER WEAKER THUNDERSTORMS IN THE AREA MAY 
PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-376 BETWEEN MILE MARKERS 52 AND 59.
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 16 AND 20.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 38 AND 44.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4051 8017 4017 8017 4019 8083 4049 8079
TIME...MOT...LOC 1857Z 279DEG 9KT 4043 8052

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:40 PM EDT, 14 minutes earlier.

Area forecast discussion, Jul 18, 1:40 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
140 PM EDT WED JUL 18 2012

.SYNOPSIS...
ONE MORE AFTERNOON ABOVE 90F THEN SLIGHTLY COOLER WEATHER IS
PREDICTED AS A COLD FRONT SLOWLY DROPS SOUTH FROM THE GREAT LAKES TONIGHT.
NEEDED RAINFALL SHOULD OCCUR ACROSS A LARGE AREA AHEAD OF THE
FRONT. UNSETTLED WEATHER WILL CONTINUE THROUGH THE BALANCE OF THE
WORK WEEK.

&&

.NEAR TERM /THROUGH THURSDAY/...
RADAR IS FILLING IN AND WILL CONTINUE TO DO SO THE BALANCE OF THE
AFTERNOON DUE TO STRONG INSTABILITY S OF A BAROCLINIC ZONE POISED
ALONG I-80 AS OF 17Z.  DETERMINISTIC MODELS SHOW MOST OF THE AREA
RECEIVING NEEDED RAINFALL HOWEVER A SEVERE AND HIGH WATER THREAT
REMAINS THROUGH THE EVENING HOURS.  VERTICAL WIND SHEAR REMAINS WEAK
BUT THE AMOUNT OF SB INSTABILITY SHOULD OFFSET THAT AND PRODUCE
PULSE STORMS.  WITH THE LOSS OF DAYTIME HEATING...MOST OF THE STORMS
WILL DISSIPATE...BUT WITH DWPTS STILL WELL INTO THE 60S AND LOWER
70S SOUTH OF I-70 CAN NOT RULE OUT AN ISOLATED STORM OVERNIGHT.

12Z NCEP SUITE CONTINUES TO SLOW DOWN SOUTHWARD PROGRESSION OF THE
COLD FRONT THURSDAY. HOWEVER MOST OF THE FINER RESOLUTION MODELS
DO NOT SHOW MUCH IN THE WAY OF PCPN...BUT ARE FAIRLY CONSISTENT ON
DROPPING A COMPLEX DOWN N OF THE FRONT DURING THE EVENING HOUS.
LOWERED POPS FOR MOST AREAS...WHILE BUMPING THEM UP IN NWRN
SECTIONS OF THE CWA FOR THE CLUSTER OF STORMS PREDICTED LATE
TOMORROW.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
MODEL DIFFERENCES EXIST INTO THU NIGHT/FRIDAY. LATEST NAM CONTINUES
TO DEPICT A MORE NORTHERN LOCATION OF THE SFC FRONT AND ALSO WANTS
TO DEVELOP A SFC LOW ALONG THE FRONT LATE THU. THE LOW APPEARS TO
BE A REFLECTION OF A STRONG UL WAVE WHICH MOVES INTO THE UPPER
OHIO VALLEY THU EVENING. BECAUSE OF THESE FACTORS THE NAM IS
KEEPING THE ACTIVITY MUCH FURTHER NORTH AND SHOWING INDICATIONS
THAT A LARGE COMPLEX MAY DEVELOP LATE THU INTO EARLY FRIDAY. THE
00Z GFS, WITH A MORE SOUTHERN LOCATION OF THE FRONT AND WEAKER
ULS, IS NOT DEVELOPING THE SFC LOW AND IS NOT SHOWING THE
DEVELOPMENT OF A STRONG NOCTURNAL MCS.

FOR THE FORECAST WILL CONTINUE LEANING TOWARD THE GFS KEEPING THE
ACTIVITY MAINLY ACROSS THE SOUTH.

THE FRONT WILL MOVE VERY LITTLE THROUGH MOST OF FRIDAY, WAITING
FOR A PUSH FROM THE NORTH. THAT PUSH WILL COME IN THE FORM OF A
LONG WAVE TROUGH WHICH WILL DIG INTO THE OHIO VALLEY LATE FRI.
BECAUSE OF THE PLACEMENT AND SLOW MOVEMENT OF THE BOUNDARY, WILL
NEED TO KEEP IN CHC POPS ON FRIDAY AS WELL. AGAIN, FOCUSING MORE
ON THE SOUTHERN HALF.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE WILL PUSH THE COLD FRONT FURTHER SOUTH AND BRING
DRY WEATHER AND LOWER HUMIDITY FOR FRIDAY INTO THE WEEKEND. AS
THE HIGH PUSHES OFF TO THE EAST HIGHER HUMIDITY WILL MOVE BACK
INTO THE DISTRICT ALONG WITH WARMER TEMPERATURES. A WEAK COLD
FRONT WILL BRING SHOWERS AND SCATTERED THUNDERSTORMS LATE MONDAY
INTO TUESDAY.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
MEDIUM CONFIDENCE FOREACAST DUE TO TIMING OF THUNDERSTORMS IMPACTING
TERMINALS FM 18-2Z.  IN ADDITION...WHERE IT RAINS TONIGHT A HIGHER
PROBABILITY OF IFR RESTRICTIONS EXISTS IN EITHER REDUCED VIS OR
STRATUS.  FKL AND DUJ SHOULD BE POSITIONED IN THE RELATIVELY COOLER
AIRMASS AND MAINTAIN ENOUGH WIND OVERNIGHT TO NEGATE IFR DEVELOPMENT.

THE COVERAGE OF STORMS WILL BE INCREASING THIS AFTERNOON AS A COLD
FRON DROPS SOUTH FROM NRN PARTS OF OH AND PA.  THIS WILL BE THE
FOCUS FOR ACTIVITY THROUGH DUSK.  PCPN WILL WANE WITH THE LOSS OF
HEATING YIELDING TO MAINLY VFR WX.

OUTLOOK...THURSDAY THROUGH SATURDAY...
NO WIDESPREAD IFR WEATHER IS PREDICTED.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jul 18, 4:32 AM EDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
432 AM EDT WED JUL 18 2012

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-190845-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
432 AM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THE MAIN SEVERE THREAT
WILL BE LARGE HAIL AND DAMAGING WINDS. ADDITIONALLY, STORMS WILL
ALSO PROVIDE HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 18, 1:17 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
117 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 PM     HAIL             HARSHAVILLE             40.55N  80.42W
07/18/2012  M1.00 INCH       BEAVER             PA   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1200738
Local storm report, Jul 18, 1:18 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
118 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 PM     TSTM WND DMG     2 NW HARSHAVILLE        40.57N  80.45W
07/18/2012                   BEAVER             PA   TRAINED SPOTTER

            NUMEROUS TREES DOWN ALONG STATE ROUTE 151 IN HANOVER
            TOWNSHIP.

&&

EVENT NUMBER PBZ1200739
Special weather statement, Jul 18, 1:20 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
120 PM EDT WED JUL 18 2012

OHZ040-041-049-050-181815-
CARROLL OH-COLUMBIANA OH-HARRISON OH-JEFFERSON OH-
120 PM EDT WED JUL 18 2012

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
CARROLL...COLUMBIANA...HARRISON AND JEFFERSON...

AT 117 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN 4 MILES WEST OF KILGORE...MOVING EAST
AT 10 MPH.

SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING...
SMALL HAIL AND WIND GUSTS TO 50 MPH. THESE THUNDERSTORMS ARE
GENERATING HEAVY RAIN THAT WILL POND WATER ON ROADS AND IN LOW LYING
AREAS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  CARROLLTON...         SCIO...               MECHANICSTOWN...
  KILGORE...            JEWETT...             SALINEVILLE...
  BERGHOLZ...           UNIONPORT...          RICHMOND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

&&

LAT...LON 4063 8075 4036 8075 4035 8116 4063 8114
Special weather statement, Jul 18, 1:25 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
125 PM EDT WED JUL 18 2012

PAZ009-015-016-022-181830-
ARMSTRONG PA-CLARION PA-FOREST PA-JEFFERSON PA-
125 PM EDT WED JUL 18 2012

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
ARMSTRONG...CLARION...FOREST AND JEFFERSON...

AT 121 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 3 MILES
WEST OF RIMERSBURG TO 4 MILES SOUTHEAST OF BROCKWAY...MOVING
SOUTHEAST AT 10 MPH.

SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING...
SMALL HAIL AND WIND GUSTS TO 45 MPH. THESE THUNDERSTORMS ARE
GENERATING HEAVY RAIN THAT WILL POND WATER ON ROADS AND IN LOW LYING
AREAS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  SLIGO...              LIMESTONE...
  CLEAR CREEK STATE PARK...                   CLARION...
  BROOKVILLE...         BROCKWAY...           BRADYS BEND...
  SUMMERVILLE...        EAST BRADY...         RIMERSBURG...
  REYNOLDSVILLE...      NEW BETHLEHEM...

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

I-80 BETWEEN MILE MARKERS 54 AND 96.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

&&

LAT...LON 4120 7876 4114 7879 4096 7880 4091 7966
      4116 7962 4138 7909 4135 7908 4138 7896
      4135 7893 4127 7874 4126 7873 4124 7874
      4123 7870 4120 7870
Special weather statement, Jul 18, 1:42 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
142 PM EDT WED JUL 18 2012

PAZ014-021-181845-
ALLEGHENY PA-BUTLER PA-
142 PM EDT WED JUL 18 2012

...A STRONG THUNDERSTORM WILL AFFECT ALLEGHENY AND SOUTH CENTRAL
BUTLER COUNTIES...

AT 139 PM EDT...A STRONG THUNDERSTORM WAS LOCATED GIBSONIA...MOVING
EAST AT 10 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. INTENSE LIGHTNING
CAN BE EXPECTED FROM THESE STORMS. MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. DO NOT SEEK SHELTER UNDER TREES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  WEXFORD...            SOUTH SIDE PITTSBURGH...
  PITTSBURGH...         PERRYSVILLE...
  NORTH SIDE PITTSBURGH...                    MOUNT WASHINGTON...
  MILLVALE...           MCKEES ROCKS...       MARS...
  GIBSONIA...           CARNEGIE...           ALLISON PARK...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-279 BETWEEN MILE MARKERS 1 AND 9.
I-579 BETWEEN MILE MARKERS 0 AND 1.
I-376 BETWEEN MILE MARKERS 63 AND 84.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 54 AND 60.
I-76 BETWEEN MILE MARKERS 33 AND 56.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4060 7973 4060 7975 4058 7977 4055 7977
      4054 7972 4053 7971 4034 7978 4036 8014
      4073 8002 4066 7970 4063 7969

98
Local storm report, Jul 18, 1:48 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
148 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND DMG     CHESTER                 40.61N  80.56W
07/18/2012                   HANCOCK            WV   LAW ENFORCEMENT

            TREES REPORTED DOWN ALONG SHADYS RUN ROAD.

&&

EVENT NUMBER PBZ1200740

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 12:39 PM EDTSpecial Weather StatementPBZHancock36 min
Jul 18, 1:00 PM EDTSevere Thunderstorm WarningPBZHancock60 min
Jul 18, 1:48 PM EDTAreal Flood AdvisoryPBZHancock6 hr
Jul 18, 3:22 PM EDTSevere Thunderstorm WarningPBZMarshall, Ohio38 min
Jul 18, 3:50 PM EDTSpecial Weather StatementPBZMonongalia40 min
Jul 18, 3:56 PM EDTSpecial Weather StatementPBZMarion, Monongalia, Preston, Wetzel49 min
Jul 18, 4:16 PM EDTSevere Thunderstorm WarningPBZMarshall, Monongalia, Wetzel29 min
Jul 18, 4:35 PM EDTSpecial Weather StatementPBZBrooke, Hancock55 min
Jul 18, 4:47 PM EDTSpecial Weather StatementPBZMarshall43 min
Jul 18, 4:49 PM EDTAreal Flood AdvisoryPBZMarion, Marshall, Monongalia, Wetzel3 hr
Jul 18, 5:03 PM EDTSevere Thunderstorm WarningPBZMarion, Marshall, Monongalia, Wetzel57 min
Jul 18, 5:09 PM EDTSevere Thunderstorm WarningPBZBrooke, Ohio51 min
Jul 18, 5:32 PM EDTFlash Flood WarningPBZMarion, Marshall, Monongalia, Wetzel4 hr
Jul 18, 7:00 PM EDTSpecial Weather StatementPBZHancock30 min
Jul 18, 1:20 PM EDTSpecial Weather StatementPBZCarroll, Jefferson55 min
Jul 18, 2:12 PM EDTSevere Thunderstorm WarningPBZHarrison, Jefferson44 min
Jul 18, 2:33 PM EDTSpecial Weather StatementPBZCoshocton, Tuscarawas27 min
Jul 18, 3:05 PM EDTSpecial Weather StatementPBZCoshocton, Guernsey40 min
Jul 18, 3:15 PM EDTSevere Thunderstorm WarningPBZCarroll, Columbiana60 min
Jul 18, 3:44 PM EDTSpecial Weather StatementPBZHarrison31 min
Jul 18, 3:56 PM EDTSevere Thunderstorm WarningPBZBelmont, Guernsey, Harrison64 min
Jul 18, 4:15 PM EDTAreal Flood AdvisoryPBZCoshocton3 hr
Jul 18, 4:19 PM EDTSpecial Weather StatementPBZCoshocton, Muskingum56 min
Jul 18, 4:22 PM EDTSevere Thunderstorm WarningPBZCoshocton, Muskingum68 min
Jul 18, 4:31 PM EDTAreal Flood AdvisoryPBZGuernsey, Muskingum, Noble3 hr
Jul 18, 4:55 PM EDTSevere Thunderstorm WarningPBZCoshocton, Guernsey, Harrison, Muskingum, Noble, Tuscarawas50 min
Jul 18, 5:16 PM EDTSevere Thunderstorm WarningPBZCarroll, Harrison, Tuscarawas44 min
Jul 18, 5:23 PM EDTSevere Thunderstorm WarningPBZBelmont, Guernsey, Monroe, Noble37 min
Jul 18, 6:00 PM EDTSevere Thunderstorm WarningPBZCarroll, Harrison, Tuscarawas45 min
Jul 18, 6:21 PM EDTAreal Flood AdvisoryPBZCarroll, Harrison, Tuscarawas3 hr
Jul 18, 10:19 AM EDTSpecial Weather StatementPBZArmstrong, Clarion, Indiana, Jefferson56 min
Jul 18, 11:56 AM EDTSpecial Weather StatementPBZIndiana64 min
Jul 18, 1:13 PM EDTSevere Thunderstorm WarningPBZBeaver, Butler, Lawrence62 min
Jul 18, 1:25 PM EDTSpecial Weather StatementPBZClarion, Jefferson65 min
Jul 18, 1:42 PM EDTSpecial Weather StatementPBZAllegheny63 min
Jul 18, 2:02 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Washington, Westmoreland58 min
Jul 18, 2:10 PM EDTSpecial Weather StatementPBZButler50 min
Jul 18, 2:21 PM EDTAreal Flood AdvisoryPBZAllegheny3 hr
Jul 18, 2:24 PM EDTSevere Thunderstorm WarningPBZAllegheny, Armstrong, Butler, Westmoreland66 min
Jul 18, 2:48 PM EDTSpecial Weather StatementPBZFayette57 min
Jul 18, 2:56 PM EDTSevere Thunderstorm WarningPBZArmstrong, Fayette, Indiana, Westmoreland64 min
Jul 18, 3:05 PM EDTAreal Flood AdvisoryPBZFayette3 hr
Jul 18, 3:39 PM EDTSevere Thunderstorm WarningPBZIndiana, Westmoreland23 min
Jul 18, 3:42 PM EDTFlash Flood WarningPBZFayette2 hr
Jul 18, 4:04 PM EDTSpecial Weather StatementPBZLawrence56 min
Jul 18, 5:41 PM EDTSevere Thunderstorm WarningPBZGreene, Washington24 min
Jul 18, 5:56 PM EDTSpecial Weather StatementPBZGreene34 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Severe Thunderstorm Warnings in West Virginia, 2012Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.